Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 242, NWS Twin Cities, MN

July 18, 2007Eau Claire County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 18, 2007, 7:08 PM CDT for Eau Claire County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2007, 7:08 PM CDT (00:08 UTC)
Expired
Jul 18, 2007, 7:45 PM CDT
In force
37 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Eau Claire County, WI

The radar

The La Crosse radar (KARX), 103 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:31 PM CDTTSTM WND DMG5 S Eau Claire, WILARGE TREE FELL OVER ROAD BLOCKING TRAFFIC. CORRECTED FOR COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 3:59 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 867 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
867 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 190008
SVRMPX
WIC035-190045-
/O.NEW.KMPX.SV.W.0242.070719T0008Z-070719T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
708 PM CDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 745 PM CDT

* AT 704 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
  60 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTH OF EAU CLAIRE...AND
  MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRACKETT...
  ALLEN...
  FOSTER...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 4484 9148 4473 9163 4461 9144 4464 9119

$$

AJZ
1 follow-up statement
000 
WWUS53 KMPX 190032
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
730 PM CDT WED JUL 18 2007

WIC035-190045-
/O.CON.KMPX.SV.W.0242.000000T0000Z-070719T0045Z/
EAU CLAIRE WI-
730 PM CDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN...

AT 729 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
NEAR FOSTER...OR ABOUT 7 MILES NORTH OF STRUM...AND MOVING 
SOUTHEAST AT 25 MPH. AT 712 PM CDT...A CITIZEN REPORTED A ROTATING
WALL CLOUD JUST SOUTH OF EAU CLAIRE. 

OTHER LOCATIONS IN THE WARNING INCLUDE FOSTER.

LAT...LON 4484 9148 4473 9163 4461 9144 4464 9119

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:48 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 18, 6:48 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
648 PM CDT WED JUL 18 2007

.UPDATE...
APPEARS BEST POTENTIAL FOR FURTHER CONVECTION REMAINS OVER FAR
SOUTHEAST MN TO NEAR KEAU. BEST POTENTIAL FOR SEVERE WELL SOUTH OF
THE CWA FOR THE REMAINDER OF THE EVENING. MOST ALL ACTIVITY
SHOULD EXIT THE REGION THIS EVENING. ALL FORCING/H85 MOISTURE
CONVERGENCE MOVING ACROSS IOWA AGAIN OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT WED JUL 18 2007/

DISCUSSION...
CONVECTION NOW UNDERWAY ACROSS SW MN AHEAD OF VORT MAX MOVING ACRS
WESTERN SODAK. DEVELOPING COMPLEX OF STORMS ALREADY DIRECTED TOWARD
THE SOUTHEAST INTO IOWA ALONG MID LEVEL THICKNESS FIELD AND INTO
AREA OF DIVERGENT THICKNESS.  SURFACE WINDS ARE ALREADY NORTHERLY
ACROSS NORTHERN IOWA WITH SURFACE BOUNDARY ACROSS CENTRAL IOWA.
BEST CHANCE OF ANY SEVERE STORMS WOULD BE ON IOWA BORDER FOR NEXT
HOUR OR TWO. HAIL CHANCE LOOK PRETTY REMOTE FOR THESE STORMS WITH
FREEZING LEVEL UP AROUND 15000 FEET.  ALSO A SMALL CHANCE OF SHOWERS
OR THUNDERSTORMS OVERNIGHT EAST CENTRAL MINNESOTA INTO WISCONSIN AS
UPPER TROUGH DROPS SOUTHEAST ACROSS ONTARIO.

RATHER STRONG SURFACE HIGH PRESSURE WILL BE DIRECTED SOUTH INTO AREA
NEXT 48 HOURS IN WELL ESTABLISHED NORTHWEST FLOW.  THIS WILL BRING
IN ANOTHER RESPITE FROM HEAT AND HUMIDITY UNTIL PROJECTED WARMUP
EARLY NEXT WEEK.  SURFACE DEWPOINTS IN THE 40S TO LOWER 50S NORTH OF
LAKE SUPERIOR WILL BE PUSHED INTO AREA THURSDAY NIGHT AND FRIDAY
MAKING FOR COOL NIGHT MAINLY CENTRAL MN INTO WI.

LEFT FORECAST DRY AFTER TONIGHT...BUT WILL HAVE TO WATCH FOR WEAK
IMPULSES IN NORTHWEST FLOW WHICH COULD SET OFF AN ISOLATED SHOWER OR
THUNDERSHOWER NEXT COUPLE OF DAYS. THEN WARM UPPER RIDGE BUILDS INTO
AREA THRU THE MIDDLE OF NEXT WEEK.

AVIATION.../18Z TAF CYCLE/
MAIN CONCERNS CENTER AROUND CONVECTIVE POSSIBILITIES THIS
AFTN/EVE. RWF LOOKS TO HAVE THE BEST CHC...AS S/WV MOVES THRU THE
DAKOTAS LATER TDA. HAVE GONE WITH A TEMPO TSRA AFT 22Z...ALONG
WITH A VCTS. EAU IS THE ONLY OTHER SITE WITH A PCPN MENTION...
GOING WITH A VCSH...AS REGION OF LOW/MID LVL THETA E ADVECTION HAS
SPARKED A FEW STORMS IN THE LADYSMITH/HAYWARD AREA...DRIFTING
SEWRD. VFR CONDITIONS SHUD PREVAIL...ALTHO A BOUT OF MVFR VSBYS
COULD OCCUR AT RWF AROUND SUNRISE...ESPECIALLY IF THE PCPN
MATERIALIZES.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JVM/DWE
Hazardous weather outlook, Jul 18, 4:47 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
447 AM CDT WED JUL 18 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
447 AM CDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

DEVELOPMENT OF THUNDERSTORMS IS EXPECTED ACROSS PORTIONS OF THE
OUTLOOK AREA THIS AFTERNOON AND INTO THIS EVENING. THERE IS A
SLIGHT RISK FOR THUNDERSTORMS TO BECOME SEVERE ALONG AND
SOUTHWEST OF THE MINNESOTA RIVER VALLEY IN SOUTHWEST MINNESOTA AND
IN ALL OF SOUTH CENTRAL MINNESOTA. THE PRIMARY THREATS ARE LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAIN. AN ISOLATED TORNADO IS
POSSIBLE DURING THE MID TO LATE AFTERNOON SOUTH OF A ST. JAMES TO
ALBERT LEA LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN SOUTHWEST AND SOUTH
CENTRAL MINNESOTA DURING THIS AFTERNOON THROUGH MID-EVENING.

MTF

In the hours before

Special weather statement, Jul 18, 3:37 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 PM CDT WED JUL 18 2007

MNZ062-063-070-182130-
DAKOTA-RAMSEY-WASHINGTON-
337 PM CDT WED JUL 18 2007

...SIGNIFICANT WEATHER ALERT FOR WASHINGTON...RAMSEY AND NORTHERN
DAKOTA COUNTIES UNTIL 430 PM CDT...

AT 332 PM CDT...RADAR WAS INDICATING THUNDERSTORMS CAPABLE OF
PRODUCING VERY RAIN NEAR WOODBURY. THESE STORMS WERE NEARLY
STATIONARY. 1 TO 2 INCHES OF RAIN IN ONE HOUR WILL BE POSSIBLE WITH
THESE STORMS. AREAS AFFECTED INCLUDE COTTAGE GROVE...ST. PAUL
PARK...SOUTH ST. PAUL...INVER GROVE HEIGHTS...AND NEWPORT.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH WILL ALSO BE
POSSIBLE WITH THESE STORMS.
Special weather statement, Jul 18, 5:16 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
516 PM CDT WED JUL 18 2007

MNZ070-182300-
DAKOTA-
516 PM CDT WED JUL 18 2007

...SIGNIFICANT WEATHER ALERT FOR DAKOTA COUNTIES UNTIL 600 PM CDT...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHFIELD...AND MOVING SOUTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE ROSEMOUNT...EAGAN...ROSEMOUNT
...APPLE VALLEY.
Local storm report, Jul 18, 5:27 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
527 PM CDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             BLOOMINGTON             44.83N 93.32W
07/18/2007  E0.75 INCH       HENNEPIN           MN   TRAINED SPOTTER

            REPORTED AT 494 AND 77.

&&

TDK
Special weather statement, Jul 18, 6:55 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
655 PM CDT WED JUL 18 2007

WIZ028-190100-
EAU CLAIRE-
655 PM CDT WED JUL 18 2007

...SIGNIFICANT WEATHER ALERT FOR EAU CLAIRE COUNTIES UNTIL 800 PM
CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF EAU CLAIRE...OR 7 MILES WEST
OF ALTOONA...AND MOVING SOUTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS TO NEAR 45 MPH...AND RAINFALL
AMOUNTS BETWEEN ONE HALF INCH...TO JUST OVER ONE INCH...SHOULD BE
EXPECTED WITH THIS STORM. BRACKET...
AUGUSTA...ALLEN...AND FOSTER.

LOCATIONS THAT MAY BE AFFECTED INCLUDE ALTOONA...BRACKET...
AUGUSTA...ALLEN...AND FOSTER.

AZ

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.